Hypotension, bradycardia and reversible conduction defect induced by prescription of Bhutanese traditional medicines

Authors

  • Ugyen Tshering Department of Emergency Medicine, Jigme Dorji Wangchuck National Referral Hospital, Thimphu, Bhutan https://orcid.org/0000-0002-9733-2575
  • Shankar Levine Department of Emergency Medicine, Jigme Dorji Wangchuck National Referral Hospital, Thimphu, Bhutan
  • Melanie Watts Department of Emergency Medicine, Jigme Dorji Wangchuck National Referral Hospital, Thimphu, Bhutan

DOI:

https://doi.org/10.47811/bhj.68

Abstract

Aconite is widely used in both Chinese and Ayurvedic medications and therefore often used within the Himalayan Kingdom of Bhutan. Despite its use in traditional medicine, because of its narrow therapeutic index, significant cardiotoxic and neurotoxic events are documented due to both intentional and unintentional ingestion. In this case series we present 2 cases of bradycardia, hypotension and reversible conduction defects caused by prescribed aconite-based Bhutanese traditional medicines, for different therapeutic goals, who suffered cardiac dysrhythmias.

Downloads

Download data is not yet available.

Downloads

Published

2018-11-15

How to Cite

Tshering, U., Levine, S., & Watts, M. (2018). Hypotension, bradycardia and reversible conduction defect induced by prescription of Bhutanese traditional medicines. Bhutan Health Journal, 4(2), 43–45. https://doi.org/10.47811/bhj.68

Issue

Section

Case Report